Residual distribution schemes on quadrilateral meshes. - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal of Scientific Computing Year : 2007

Residual distribution schemes on quadrilateral meshes.


We propose an investigation of residual distribution schemes for numerical approximation of two-dimensional hyperbolic systems of conservation laws on general quadrilateral meshes. In comparison to the use of triangular cells, usual basic features are recovered, an extension of the upwinding concept is given, and a Lax-Wendroff type theorem is adapted for consistency. We show how to retrieve many variants of standard first- and second-order accurate schemes. They are proven to satisfy this theorem. An important part of this paper is devoted to the validation of these schemes by various numerical tests for scalar equations and Euler equations for compressible fluid dynamics on non-Cartesian grids. In particular, second-order accuracy is reached by an adaptation of the linearity-preserving property to quadrangle meshes. We discuss several choices as well as the convergence of iterative method to steady state. We also provide examples of schemes that are not constructed from an upwinding principle
Fichier principal
Vignette du fichier
abgrall.pdf (2.22 Mo) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

inria-00334011 , version 1 (24-10-2008)


  • HAL Id : inria-00334011 , version 1


Remi Abgrall, Fabien Marpeau. Residual distribution schemes on quadrilateral meshes.. Journal of Scientific Computing, 2007, 30 (1), pp.131-175. ⟨inria-00334011⟩
124 View
219 Download


Gmail Facebook Twitter LinkedIn More